Oklahoma, 2015

Heat in Oklahoma, June 5 to 9, 2015

June 5 to 9, 2015 · NWS OUN · 5 events in 1 county or zone

With high pressure in place, heat indices ranged from 92 to 96 degrees between the 5th and the 9th. The Emergency Medical Services Authority reported ten calls for heat related injuries over this period.

Where it happened

Every event with a place to put it; 5 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
10
Property damage
None recorded
Crop damage
None recorded
Events
5

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OUN wrote it up.

With high pressure in place, heat indices ranged from 92 to 96 degrees between the 5th and the 9th. The Emergency Medical Services Authority reported ten calls for heat related injuries over this period.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before the first event at Jun 5, 5:24 AM CST, 1 hour 36 minutes earlier.

Area forecast discussion, Jun 5, 5:24 AM CST, 1 hour 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
624 AM CDT FRI JUN 5 2015

.AVIATION...
12Z TAFS... VFR CEILINGS THROUGH THE TAF PERIOD. SHOWERS/STORMS IN
KS EARLY THIS MORNING EXPECTED TO REMAIN NORTH AND EAST OF TAF
SITES... BUT SOME LOWER VFR CLOUDS AND A WIND SHIFT WILL OCCUR
WITH AN OUTFLOW BOUNDARY.

&&

.PREV DISCUSSION... /ISSUED 320 AM CDT FRI JUN 5 2015/

DISCUSSION...
MCS MOVING ACROSS KANSAS EARLY THIS MORNING MAY DEVELOP TOWARDS THE
KANSAS-OKLAHOMA BORDER BUT STORMS ARE EXPECTED TO REMAIN OUT OF THE
FA THIS MORNING. HOWEVER... WILL NEED TO CONTINUE TO MONITOR.

UPPER RIDGE WILL REMAIN OVER THE REGION TODAY AND SATURDAY WITH
WARM/HOT TEMPERATURES AND BREEZY SOUTH WINDS. MODELS SHOW THE RIDGE
BEGINNING TO BREAK DOWN SOME SUNDAY AS TROUGH MOVES ACROSS THE
NORTHERN PLAINS. A WEAK COLD FRONT WILL ALSO MAKE A RUN AT MOVING
INTO PARTS OF THE FA. THIS WILL BRING A CHANCE OF SHOWERS/STORMS TO
PARTS OF THE FA... WITH THE BEST CHANCE IN NORTHERN OK.

MODELS THEN SHOW A SHORTWAVE MOVING INTO THE CENTRAL/SOUTHERN PLAINS
THE FIRST HALF OF NEXT WEEK CONTINUING THE CHANCE OF SOME SHOWERS
AND THUNDERSTORMS ACROSS PARTS OF THE AREA. MODELS SHOW ANOTHER
DISTURBANCE/SHORTWAVE MOVING ACROSS THE CENTRAL/SOUTHERN PLAINS LATE
NEXT WEEK CONTINUING THE CHANCE FOR SHOWERS AND THUNDERSTORMS.
MEANWHILE... TEMPERATURES WILL REMAIN WARM/HOT THROUGH NEXT WEEK
WITH HIGHS IN THE 80S AND 90S.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  90  69  91  68 /   0   0   0   0
HOBART OK         91  67  92  68 /   0   0   0   0
WICHITA FALLS TX  90  68  93  69 /   0   0   0   0
GAGE OK           91  66  91  67 /   0   0   0   0
PONCA CITY OK     92  69  92  71 /  10   0   0   0
DURANT OK         90  69  92  69 /   0   0   0   0

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.
&&

06/25/25
Hazardous weather outlook, Jun 5, 3:57 AM CST, 3 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
457 AM CDT FRI JUN 5 2015

OKZ004>048-050>052-TXZ083>090-061000-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-
NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-
BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-
CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-
TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-
JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-
FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
457 AM CDT FRI JUN 5 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN...
WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH
TEXAS.

.DAY ONE...TODAY AND TONIGHT...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

.THUNDERSTORMS...
THUNDERSTORM CHANCES INCREASE LATE SUNDAY AND CONTINUE THROUGH AT
LEAST WEDNESDAY WHEN A COLD FRONT MOVES SOUTH INTO THE AREA AND
SEVERAL UPPER LEVEL DISTURBANCES MOVE THROUGH THE CENTRAL AND
SOUTHERN PLAINS.

GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW
OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

5 heat. Local standard time, as filed.

Heat, Oklahoma

When
June 5, 7:00 AM CST to 10:00 PM CST
Where
Oklahoma forecast zone
Injuries
4 direct, 0 indirect
Reported by
Local Official
Coordinates
35.552, -97.407 (the zone’s center; the record gives no point)

Maximum heat indices made it 92 degrees. The Emergency Medical Services Authority reported four calls for heat related injuries.

Heat, Oklahoma

When
June 6, 7:00 AM CST to 10:00 PM CST
Where
Oklahoma forecast zone
Injuries
2 direct, 0 indirect
Reported by
Local Official
Coordinates
35.552, -97.407 (the zone’s center; the record gives no point)

Maximum heat indices made it 92 degrees. The Emergency Medical Services Authority reported two calls for heat related injuries.

Heat, Oklahoma

When
June 7, 7:00 AM CST to 10:00 PM CST
Where
Oklahoma forecast zone
Injuries
2 direct, 0 indirect
Reported by
Local Official
Coordinates
35.552, -97.407 (the zone’s center; the record gives no point)

Maximum heat indices made it 94 degrees. The Emergency Medical Services Authority reported two calls for heat related injuries.

Heat, Oklahoma

When
June 8, 7:00 AM CST to 10:00 PM CST
Where
Oklahoma forecast zone
Injuries
1 direct, 0 indirect
Reported by
Local Official
Coordinates
35.552, -97.407 (the zone’s center; the record gives no point)

Maximum heat indices made it 92 degrees. The Emergency Medical Services Authority reported one call for heat related injuries.

Heat, Oklahoma

When
June 9, 7:00 AM CST to 10:00 PM CST
Where
Oklahoma forecast zone
Injuries
1 direct, 0 indirect
Reported by
Local Official
Coordinates
35.552, -97.407 (the zone’s center; the record gives no point)

Maximum heat indices made it 96 degrees. The Emergency Medical Services Authority reported one call for heat related injuries.

What these are

Heat
Heat below excessive heat criteria that still caused deaths, injuries or significant impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2015Every state in 2015This day in weather historyWarnings in Oklahoma, June 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 588423, 588424, 588425, 588426, 588427.